Sunday, December 05, 2010
Verstappen CCP,Heimans Koeppen S, et al. JJ, Dose-related vincristine-induced peripheral neuropathy with unexpected off-therapy worseningNeurology March 22, 2005 vol. 64 no. 6 1076-1077
Article described microtubule related neuropathy due to vincristine in 114 patients.
1. High dose group experienced more signs and symptoms than low dose group.
2. Off therapy worsening signs and symptoms occurred in about 30 percent, mostly in the first month off. Most patients improved off therapy however.
3. Paresthesias and numbness in both groups developed earlier in hands than feel and were more prominent in hands
4. Paresthesias, numbness and pain occurred at more than 50 percent in both groups
5. Resulting physical limitations include trouble buttoning clothes, climbing stairs, writing and walking
6. The dose intensity of VCR has changed considerably over the years. Studies 30 years ago describe dose intensities of 2 to 4 mg/week, frequently leading to a severe mixed sensorimotor peripheral neuropathy.Today, VCR is usually administered in a dose of ≤2 mg once every 1 to 4 weeks.
7. Off therapy deterioration is also well described in cisplatin and paclitaxol related neuropathy.
Posted by Neurodoc at 9:46 AM